Wildfire, San Diego
- When
- July 7, 3:00 PM PST to 3:45 PM PST
- Where
- San Diego County, 7 mi NE of (San)san Diego Intl
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A brush fire burned 25 acres near clusters of homes in the Del-Cerro area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 25 acres near clusters of homes in the Del-Cerro area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM PST, 1 hour 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT MON JUL 7 2003 .SYNOPSIS...HIGH PRESSURE WILL INCREASE THIS WEEK...BRINGING A WARMING TREND AND A DECREASE TO MARINE LAYER CLOUDINESS. THE CLOUDS WILL ONLY APPEAR VERY NEAR THE COAST BY WEDNESDAY. A MINOR COOLING TREND IS EXPECTED EARLY NEXT WEEK. .DISCUSSION...COASTAL EDDY AND FAIRLY DEEP MARINE LAYER THIS MORNING PUT CLOUDS NEARLY INTO ALL AREAS WEST OF MTNS. THE CLOUDS CLEARED TO THE COAST RAPIDLY. WEAK SHORTWAVE MOVED THROUGH LAST NIGHT TO HELP SPIN UP EDDY...BUT HAS NOW RETREATED AND HEIGHTS ARE BUILDING. INVERSION WILL BECOME MORE SHALLOW TONIGHT AND ONLY WESTERNMOST VALLEY AREAS WILL GET CLOUDS TONIGHT. SOME AFTERNOON AND EVE WINDS IN MTN AND DESERT MARGINS MAINLY TONIGHT. THE UPPER HIGH BUILDS OVER THE 4 CORNERS AREA BUT FLOW ALOFT REMAINS DRY FROM THE SOUTH OR SOUTHWEST THROUGH FRI. FOG WILL STAY VERY NEAR THE COAST WED THROUGH THE WEEKEND AND MAY NOT BE UNIFORM COVERAGE...ALTHOUGH A STRONG INVERSION MAY HELP THE FOG STICK TO BEACHES. BELIEVE THE AIR MASS AND THE HIGH WILL BE SUFFICIENT TO CLEAR THINGS OUT FOR THE MOST PART AT THE COAST. HOT ALL AREAS EXCEPT NEAR THE COAST INTO THE WEEKEND. UPPER FLOW TURNS SE FRI AND SAT AND MID AND UPPER LEVEL MOISTURE INCREASES THEN. GFS MODEL SHOWS AN EASTERLY WAVE OR TWO THAT MAY ENHANCE LIFTING. EXPECT SOME CU TO DEVELOP THOSE AFTERNOONS OVER THE MTNS...BUT DO NOT SEE MUCH CHANCE OF PRECIP FOR NOW. FLOW TURNS SOUTHWEST AGAIN LATER SUN AND MON AS A WEAK TROUGH APPROACHES FROM THE WEST. THAT WILL BRING A MINOR COOLING TREND AND A BIT MORE NOCTURNAL COASTAL CLOUDINESS. .SAN...NONE. MM
CAZ042-043-048-050-055>058-060>062-081300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365771.